MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator extra large round stiff snare was used during an endoscopic mucosal resection (emr) procedure performed on (b)(6) 2021.During preparation and outside the patient, the cautery pin was detached.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
This event was reported by the distributor.The reported healthcare facility information is: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the distributor.The reported healthcare facility information is: (b)(6).Block h6: problem code a0501 captures the reportable event of cautery pin detached.Block h10: (product investigation): one captivator snare was received for analysis.Visual analysis of the returned device noted that the cautery pin was broken inside of the original sealed pouch.The reported event of "cautery pin detached" was confirmed since the cautery pin was noted to be broken inside of the original sealed pouch.Based on the analysis of the returned device and the information available, the code selected as the most probable cause is manufacturing deficiency.There is an investigation in place to address this problem.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: this event was reported by the distributor.The reported healthcare facility information is: (b)(6).Block h6: problem code a0501 captures the reportable event of cautery pin detached.Block h10: (product investigation): one captivator snare was received for analysis.Visual analysis of the returned device noted that the cautery pin was broken inside of the original sealed pouch.The reported event of "cautery pin detached" was confirmed since the cautery pin was noted to be broken inside of the original sealed pouch.Based on the analysis of the returned device and the information available, the code selected as the most probable cause is design inadequate for purpose.There is an investigation in place to address this problem.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.Block h11: blocks h6 (evaluation conclusion code) and h10 have been corrected.
 
Event or Problem Description

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13051387
Report Number3005099803-2021-06350
Device Sequence Number19228614
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public08714729645801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0027150732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer12/24/2021
01/20/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/18/2022
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown